MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

AGA MEDICAL CORPORATION AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 9-AVP2-022
Medical Device Problem Codes Use of Device Problem (1670); Human-Device Interface Problem (2949)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in a subsequent submission.
 
Event or Problem Description
On (b)(6) 2020, a 22mm amplatzer vascular plug ii was selected for implant to occlude a portal vein.The plug was prepared per the ifu and released from the cable.However, post-implant, the plug was observed to occlude the inferior vena cava (ivc).Therefore, the plug was snared and removed from the patient.A new competitor's asd device was successfully implanted.A clinically significant delay in the procedure time was reported.The patient was reported to be in stable condition.
 
Additional Manufacturer Narrative
An event of the plug occluding the inferior vena cava in addition to the target vein was reported.A more comprehensive assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.
 
Additional Manufacturer Narrative
An event of plug occluded the inferior vena cava (ivc) was reported.The investigation confirmed the device met dimensional and functional specifications when analyzed at abbott.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The cause of the reported event could not be conclusively determined.

Brand Name
AMPLATZER VASCULAR PLUG II
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key11278724
Report Number2135147-2021-00031
Device Sequence Number11410551
Product Code KRD
UDI-Device Identifier00811806010441
UDI-Public00811806010441
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K0701699
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model Number9-AVP2-022
Device Catalogue Number9-AVP2-022
Device Lot Number7333369
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/15/2021
Supplement Date Received by Manufacturer03/17/2021
09/30/2021
Initial Report FDA Received Date02/04/2021
Supplement Report FDA Received Date03/22/2021
10/07/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;